Alert archive / Louisiana / Freeze Warnings in 2016
Freeze Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this freeze warning at Jan 22, 2016, 3:32 PM CST for 4 parishes in Louisiana. It took effect at Jan 23, 2016, 3:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 3:32 PM CST (21:32 UTC)
- In effect from
- Jan 23, 2016, 3:00 AM CST
- Expired
- Jan 23, 2016, 2:06 AM CST
- In force
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS74 KLIX 222132 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 332 PM CST FRI JAN 22 2016 ...STRONG WINDS WILL CONTINUE TO AFFECT MAINLY SOUTH SHORE AREAS... ...FREEZING TEMPERATURES EXPECTED TONIGHT AWAY FROM IMMEDIATE COASTAL AREAS OF SOUTHEAST LOUISIANA... .STRONG HIGH PRESSURE WILL RAPIDLY BUILD IN BEHIND AN EQUALLY AS STRONG COLD FRONT THIS MORNING CAUSING HIGHER WIND SPEEDS MAINLY DURING THE DAYLIGHT HOURS. LAZ059-063>065-230545- /O.NEW.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ /O.CON.KLIX.WI.Y.0001.000000T0000Z-160123T0000Z/ UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE- INCLUDING THE CITIES OF...THIBODAUX...RACELAND...LAROSE... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE 332 PM CST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY. * TIMING...STRONG WINDS THROUGH 6 PM THIS EVENING. FREEZING TEMPERATURES NEAR DAYBREAK. * WINDS...25 TO 30 MPH THROUGH 6 PM THIS EVENING. * TEMPERATURE...1 TO 3 HOURS OF TEMPERATURES NEAR 32 DEGREES AROUND DAYBREAK. * IMPACTS...STRONG WINDS WILL MAKE VEHICLES HARDER TO CONTROL ESPECIALLY WHEN DRIVING OVER OPEN AREAS. LOOSE ITEMS COULD ALSO BE BLOWN AROUND. FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$ LAZ058-060>062-230545- /O.NEW.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ /O.EXT.KLIX.WI.Y.0001.000000T0000Z-160123T0600Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 332 PM CST FRI JAN 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY. * TIMING...STRONG WINDS THROUGH MIDNIGHT TONIGHT. FREEZING TEMPERATURES NEAR DAYBREAK. * WINDS...25 TO 30 MPH THROUGH MIDNIGHT TONIGHT. * TEMPERATURE...1 TO 3 HOURS OF TEMPERATURES NEAR 32 DEGREES AROUND DAYBREAK. * DURATION...1 TO 3 HOURS OF FREEZING TEMPERATURES * IMPACTS...STRONG WINDS WILL MAKE VEHICLES HARDER TO CONTROL ESPECIALLY WHEN DRIVING OVER OPEN AREAS. LOOSE ITEMS COULD ALSO BE BLOWN AROUND. FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$ LAZ056-057-230545- /O.NEW.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ ASSUMPTION-ST. JAMES- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY 332 PM CST FRI JAN 22 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY. * TEMPERATURE...1 TO 3 HOURS OF TEMPERATURES NEAR 32 DEGREES AROUND DAYBREAK. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$ LAZ066>070-230000- /O.CON.KLIX.WI.Y.0001.000000T0000Z-160123T0000Z/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 332 PM CST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...25 TO 30 MPH. * IMPACTS...VEHICLES WILL BE HARD TO CONTROL ESPECIALLY WHEN DRIVING OVER OPEN AREAS. LOOSE ITEMS COULD ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
179 WWUS74 KLIX 230252 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 852 PM CST FRI JAN 22 2016 ...STRONG WINDS WILL CONTINUE TO AFFECT MAINLY SOUTH SHORE AREAS... ...FREEZING TEMPERATURES EXPECTED TONIGHT AWAY FROM IMMEDIATE COASTAL AREAS OF SOUTHEAST LOUISIANA... .STRONG HIGH PRESSURE WILL RAPIDLY BUILD IN BEHIND AN EQUALLY AS STRONG COLD FRONT THIS MORNING CAUSING HIGHER WIND SPEEDS MAINLY DURING THE DAYLIGHT HOURS. LAZ058-060>062-231100- /O.CON.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ /O.CON.KLIX.WI.Y.0001.000000T0000Z-160123T0600Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 852 PM CST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... * TIMING...STRONG WINDS THIS EVENING THROUGH MIDNIGHT TONIGHT. FREEZING TEMPERATURES NEAR DAYBREAK. * WINDS...25 TO 30 MPH THIS EVENING THROUGH MIDNIGHT TONIGHT. * TEMPERATURE...NEAR 32 DEGREES AROUND DAYBREAK. * DURATION...1 TO 3 HOURS OF FREEZING TEMPERATURES * IMPACTS...STRONG WINDS WILL MAKE VEHICLES HARDER TO CONTROL ESPECIALLY WHEN DRIVING OVER OPEN AREAS. LOOSE ITEMS COULD ALSO BE BLOWN AROUND. FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$ LAZ056-057-059-063>065-231100- /O.CON.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE 852 PM CST FRI JAN 22 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... * TIMING...FREEZING TEMPERATURES NEAR DAYBREAK. * TEMPERATURE...1 TO 3 HOURS OF TEMPERATURES NEAR 32 DEGREES AROUND DAYBREAK. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$
232 WWUS74 KLIX 230558 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1158 PM CST FRI JAN 22 2016 ...FREEZING TEMPERATURES EXPECTED TONIGHT AWAY FROM IMMEDIATE COASTAL AREAS OF SOUTHEAST LOUISIANA... .COLD AIR MASS WILL SETTLE IN OVER THE REGION TONIGHT. FREEZING TEMPERATURES ARE EXPECTED FOR MOST AREAS SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN. LAZ058-060>062-231300- /O.EXP.KLIX.WI.Y.0001.000000T0000Z-160123T0600Z/ /O.CON.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 1158 PM CST FRI JAN 22 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... * TEMPERATURE...NEAR 32 DEGREES AROUND DAYBREAK. * DURATION...1 TO 3 HOURS OF FREEZING TEMPERATURES * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$ LAZ056-057-059-063>065-231300- /O.CON.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE 1158 PM CST FRI JAN 22 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... * TIMING...FREEZING TEMPERATURES NEAR DAYBREAK. * TEMPERATURE...1 TO 3 HOURS OF TEMPERATURES NEAR 32 DEGREES AROUND DAYBREAK. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ADDITIONALLY...OUTDOOR PETS SHOULD BE GIVEN SUFFICIENT WATER AND WARM SHELTER. && $$
754 WWUS74 KLIX 230806 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 AM CST SAT JAN 23 2016 ...FREEZE WARNING IS CANCELLED... .TEMPERATURES ARE SIGNIFICANTLY WARMER THAN ORIGINALLY EXPECTED MAINLY DUE TO CONTINUED STRONG WINDS ACROSS THE REGION TONIGHT. TEMPERATURES SHOULD GRADUALLY FALL OVER THE NEXT FEW YEARS AND BOTTOM OUT IN THE MIDDLE TO UPPER 30S AROUND DAYBREAK. DUE TO THE STRONG WINDS...WIND CHILLS WILL BE IN THE UPPER 20S AND LOWER 30S AROUND DAYBREAK. LAZ056>065-230915- /O.CAN.KLIX.FZ.W.0002.160123T0900Z-160123T1300Z/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE 206 AM CST SAT JAN 23 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE FREEZE WARNING. A FREEZE IS NO LONGER EXPECTED AS TEMPERATURES ARE SEVERAL DEGREES WARMER THAN ORIGINALLY ANTICIPATED AT THIS TIME. TEMPERATURES WILL GRADUALLY DIP INTO THE MIDDLE TO UPPER 30S BY DAYBREAK...AND STRONG WINDS WILL CONTINUE TO DROP WIND CHILLS INTO THE UPPER 20S AND LOWER 30S THROUGH MID-MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Jan 22, 12:55 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 22, 12:55 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CST FRI JAN 22 2016
...SOUNDING DISCUSSION...
18Z RELEASE TODAY WAS TO SUPPORT AGENCY FORECASTS FOR THE EASTERN
US THIS WEEKEND. THE PROFILE IS SLIGHTLY DRIER AND COLDER THAN
THIS MORNING AS CAA CONTINUES ACROSS THE CENTRAL GULF COAST. WITH
THE COLD AIRMASS IN PLACE AND UPPER TROUGH NEARBY THE 500 MB
HEIGHT TODAY OF 553 DM IS NEAR THE MINIMUM IN THE SPC CLIMATOLOGY FOR
THIS TIME OF YEAR. CLOUDS AND LOW LEVEL MOISTURE ARE STILL
TRAPPED UNDER THE 10 F FRONTAL INVERSION AT 870 MB.
KRAUTMANN/JOHNSON
&&
.PREV DISCUSSION... /ISSUED 903 AM CST FRI JAN 22 2016/
UPDATE...
QUICK UPDATE TO ADD MENTION OF SNOW FLURRIES ACROSS NORTHERN
REACHES OF THE FORECAST AREA. NO IMPACT EXPECTED AND NO
ACCUMULATION EXCEPT FOR POSSIBLY A DUSTING ON SURFACES SUCH AS
TREES AND CARS. 95/DM
PREV DISCUSSION... /ISSUED 747 AM CST FRI JAN 22 2016/
.SOUNDING DISCUSSION...
THE SOUNDING THIS MORNING DEPICTS A MUCH COLDER PROFILE THAN
YESTERDAY. THE COLD FRONT PASSED OVERNIGHT SO THERE IS A FRONTAL
INVERSION AT 770 MB. LOW LEVEL MOISTURE AND CLOUDS TRAPPED UNDER
THIS INVERSION WILL GRADUALLY DRY OUT AS CCA CONTINUES TO PUSH
THROUGH THE AREA. AS SUCH WINDS START NORTHWESTERLY AND ARE
BACKING THROUGHOUT THE COLUMN TO SOUTHWESTERLY. TWO JET MAXES CAN
BE SEEN. A MID LEVEL JET MAX OF 60 KTS NEAR 700 MB AND A UL MAX OF
112 KTS AT 300 MB AT THE BASE OF THE SUBTROPICAL JET. THIS WILL
HELP BRING IN MORE DRY AIR TO THE MID AND UPPER LEVELS CAUSING
CLEAR SKIES FOR THE NEXT FEW DAYS. PWAT IS DOWN TO 0.49 INCHES
WHICH IS JUST BELOW AVERAGE.
DRJ/AK
PREV DISCUSSION... /ISSUED 337 AM CST FRI JAN 22 2016/
SHORT TERM...
A MUCH CALMER WEATHER REGIME IS EXPECTED TODAY AS AN UPPER LEVEL
LOW TRACKS ACROSS MISSISSIPPI AND INTO ALABAMA THROUGH THE MORNING
HOURS. THERE WILL CONTINUE TO BE OVERCAST SKIES FOR MOST OF THE
DAY AS A THERMAL TROUGH AROUND 925MB KEEPS MOISTURE TRAPPED
BENEATH AN ELEVATED INVERSION. CLOSE TO THE UPPER LEVEL LOW IN
SOUTHWEST MISSISSIPPI...SOME SCATTERED RAIN SHOWERS COULD ALSO
PERSIST THROUGH THE MORNING HOURS. THE BIGGEST CHANGE WILL BE MUCH
COLDER AIR OVER THE AREA TODAY. WITH 925MB TEMPERATURES IN THE
UPPER 20S...SURFACE TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE
LOWER TO MIDDLE 40S ACROSS THE FORECAST AREA. THESE READINGS ARE A
GOOD 20 DEGREES BELOW NORMAL. WINDY CONDITIONS CAN ALSO BE
EXPECTED AS A STRONG PRESSURE GRADIENT REMAINS IN PLACE. WINDS
COULD EASILY GUST TO 30 TO 35 MPH NEAR THE LOUISIANA COAST AND
SOUTH OF LAKE PONTCHARTRAIN THROUGH THE AFTERNOON HOURS. AS A
RESULT...A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS THROUGH
THIS EVENING. A GRADUAL RELAXATION OF THE PRESSURE GRADIENT
TONIGHT WILL ALLOW WINDS TO FALL BELOW 25 MPH AND ADVISORY
CRITERIA. WITH THESE STRONG WINDS IN PLACE...WIND CHILLS WILL
EASILY REMAIN IN THE 30S ALL DAY LONG. THESE WIND CHILLS WILL DIP
INTO THE TEENS AND 20S TONIGHT...AS TEMPERATURES PLUNGE INTO THE
UPPER 20 AND LOWER 30S.
SKIES SHOULD CLEAR TONIGHT AS A SURGE OF DRIER AIR ADVECTS IN AND
SUBSIDENCE ALOFT INCREASES. THESE CLEAR SKIES WILL REMAIN IN PLACE
FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL REMAIN QUITE
COLD THROUGH SUNDAY...AS THE 925MB THERMAL TROUGH STILL IN PLACE.
AS A RESULT...DAYTIME HIGHS WILL ONCE AGAIN STRUGGLE TO REACH INTO
THE MIDDLE 40S ON SATURDAY...AND OVERNIGHT LOWS SATURDAY NIGHT
SHOULD PLUNGE INTO THE MIDDLE TO UPPER 20S OVER MOST AREAS. A
LIGHT FREEZE IS EXPECTED ACROSS THE SOUTHERN HALF OF THE
FORECAST...AND A MODERATE FREEZE IS EXPECTED ELSEWHERE. THE MAIN
HEART OF THE COLD POOL WILL BEGIN TO SHIFT TO THE EAST BY
SUNDAY...BUT DAYTIME HIGHS WILL STILL BE A GOOD 10 DEGREES BELOW
AVERAGE IN THE LOWER TO MIDDLE 50S. WITH LIGHT ONSHORE FLOW IN
PLACE AND GRADUALLY INCREASING DEWPOINTS EXPECTED...OVERNIGHT LOWS
SHOULD BE A GOOD 10 DEGREES WARMER FOR SUNDAY NIGHT AS COMPARED TO
SATURDAY NIGHT. AS A RESULT...FREEZING TEMPERATURES ARE NOT
EXPECTED.
LONG TERM...
THERE HAS BEEN LITTLE CHANGE IN THINKING CONCERNING THE FORECAST
FOR NEXT WEEK. AN INITIAL SHORT WAVE TROUGH SHOULD STILL PASS
THROUGH THE MIDWEST...DRAGGING A COLD FRONT INTO THE AREA LATE
MONDAY INTO MONDAY NIGHT. THIS FRONT WILL STALL ALONG THE GULF
COAST ON TUESDAY...AS ANOTHER BROAD POSITIVELY TILTED UPPER LEVEL
TROUGH BUILDS INTO THE SOUTHERN PLAINS. THE REGION WILL BE PLACED
WITHIN A FAVORED REGION OF INCREASED OMEGA ASSOCIATED A JET
COUPLET ALOFT. ADDITIONALLY...THIS FORCING ALOFT WILL INTERACT
WITH AN AREA OF ENHANCED BAROCLINCITY OVER THE WESTERN GULF OF
MEXICO...ALLOWING FOR THE FORMATION OF A SURFACE LOW BY TUESDAY
NIGHT. THIS LOW WILL GRADUALLY STRENGTHEN AND PROCEED EASTWARD
ACROSS THE GULF OF MEXICO ON WEDNESDAY.
AS THE LOW GAINS STRENGTH...IT WILL DRAW THE COLD FRONT FURTHER
OFFSHORE ALLOWING FOR COLDER AIR TO ADVECT IN BELOW 850MB.
AFTERNOON TEMPERATURES SHOULD FALL FROM THE LOWER 60S ON
MONDAY...BACK INTO THE LOWER 50S BY WEDNESDAY. ABOVE THIS COLD
POOL...A WARMER AND MORE BUOYANT AIRMASS WILL CONTINUE TO ADVECT
IN FROM THE SOUTHWEST. AS THIS WARM AND BUOYANT AIRMASS COLLIDES
WITH THE COLD POOL...IT WILL BE ISENTROPICALLY FORCED UPWARD. WITH
BROAD ISENTROPIC FORCING IN PLACE IN THE MID- LEVELS...AND
ENHANCEDOMEGA ALOFT ASSOCIATED WITH THE JET COUPLET...AN AREA OF
LOW CLOUDS AND LIGHT TO MODERATE RAIN SHOWERS SHOULD DEVELOP BY
TUESDAY ACROSS THE CWA AND THEN PERSIST THROUGH WEDNESDAY AS THE
BROAD POSITIVELY TILTED UPPER LEVEL TROUGH REMAINS WEST OF THE
REGION.
THE TROUGH AXIS SHOULD FINALLY BEGIN TO PUSH THROUGH THE REGION
WEDNESDAY NIGHT AND EARLY THURSDAY...RESULTING IN CLEARING SKIES
AND AN END TO THE RAIN SHOWERS. BY THURSDAY AFTERNOON...SKIES
SHOULD BE SUNNY ACROSS THE ENTIRE FORECAST AREA. TEMPERATURES WILL
REMAIN COOLER THAN AVERAGE AS THE UPPER LEVEL COLD POOL WILL STILL
BE OVER THE REGION. DAYTIME HIGHS SHOULD ONLY CLIMB INTO THE
MIDDLE 50S ON THURSDAY...AND MORNING LOWS WILL DIP INTO THE 30S.
BY FRIDAY...INCREASING SUBSIDENCE ALOFT ASSOCIATED WITH A SHORT-
WAVE RIDGE BUILDING IN SHOULD ALLOW FOR A QUICK MODIFICATION OF
THE AIRMASS. TEMPERATURES SHOULD RISE BACK TO MORE NORMAL LEVELS
IN THE LOWER TO MIDDLE 60S FRIDAY AFTERNOON.
AVIATION...
SHOWERS WILL END EARLY THIS MORNING AND WILL NOT NEED ANY MENTION IN
12Z TAF SET. CEILINGS WILL CLIMB TO OVC030 THROUGH THE DAYLIGHT
HOURS FOR ALL TERMINALS AND GRADUALLY CLEAR FROM WEST TO EAST
TONIGHT. THE MAIN ISSUE WILL BE WINDS...ESPECIALLY FOR TERMINALS
THAT LIE TO THE LEE SIDE OF BODIES OF WATER. WILL KEEP THESE
TERMINALS IN RELATIVELY WINDY CONDITIONS THROUGH TONIGHT.
MARINE...
GALES ARE IN FULL SWING OVER ALL WATERS. SOME GUSTS ARE REACHING AS
HIGH AS 50KTS MAINLY WITH CONVECTIVE MIXING. SUSTAINED WINDS OVER
OPEN WATERS ARE WELL WITHIN GALE FORCE WHILE WINDS OVER PROTECTED
WATERS ARE JUST UNDER GALE BUT FREQUENTLY GUSTING TO GALE FORCE.
WILL KEEP WARNINGS AS THEY ARE AND ADD TO THE BACK END TO BEGIN
LOWERING GALE WARNINGS AND BRING UP ADVISORIES OVER THE WEEKEND.
IT GOES WITHOUT SAYING THAT CONDITIONS OVER ALL MARINE AREAS ARE
EXTREMELY DANGEROUS FOR ANY CRAFT BUT ESPECIALLY SMALL CRAFT. THIS
WILL BE THE CASE FOR AT LEAST THE NEXT 36 HOURS OR BETTER.
WINDS AND SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA FOR
SATURDAY...HOWEVER IMPROVING CONDITIONS AND A PERIOD OF LIGHTER
WINDS AND FLATTER SEAS IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY
AS A HIGH PRESSURE RIDGE SLIDES EAST OVER OUR REGION. WINDS ARE THEN
EXPECTED TO RISE TO NEAR 15 KNOTS AGAIN AS THEY SHIFT TO THE SOUTH
IN ADVANCE OF ANOTHER FRONTAL SYSTEM SUNDAY NIGHT INTO MONDAY.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING. GALE WARNING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 27 45 25 / 30 0 0 0
BTR 46 30 49 27 / 10 0 0 0
ASD 46 29 47 26 / 10 0 0 0
MSY 47 33 47 31 / 10 0 0 0
GPT 47 30 48 27 / 10 0 0 0
PQL 48 30 47 25 / 20 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ058>070.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR GMZ530-
534-550-552-570-572.
GALE WARNING UNTIL 6 AM CST SATURDAY FOR GMZ530-534-550-552-570-
572.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY
NIGHT FOR GMZ555-557-575-577.
GALE WARNING UNTIL 9 AM CST SATURDAY FOR GMZ532-536-538-555-557-
575-577.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR GMZ532-
536-538.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR GMZ534-
550-552-570-572.
GALE WARNING UNTIL 6 AM CST SATURDAY FOR GMZ534-550-552-570-572.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY
NIGHT FOR GMZ557-575-577.
GALE WARNING UNTIL 9 AM CST SATURDAY FOR GMZ536-538-555-557-575-
577.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR GMZ536-
538.
&&Hazardous weather outlook, Jan 22, 11:06 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CST FRI JAN 22 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1106 AM CST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS WILL REMAIN THROUGH TONIGHT FOR ALL COASTAL WATERS. A WIND ADVISORY IS IN EFFECT FOR MAINLY SOUTH SHORE AREAS THROUGH 6 PM TODAY FOR WINDS OF 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE WARNINGS WILL LOWER SATURDAY MORNING AND BE REPLACED WITH SMALL CRAFT ADVISORIES INTO SATURDAY NIGHT. ALL FLAGS ARE EXPECTED TO BE LOWERED BY SUNDAY. A FREEZE IS EXPECTED ACROSS EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI SATURDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:14 PM CST | Tornado Warning | LIX | Washington | 31 min |
| Jan 21, 6:15 PM CST | Severe Thunderstorm Warning | LIX | Washington | 45 min |
| Jan 21, 6:16 PM CST | Special Marine Warning | LIX | 29 min | |
| Jan 21, 6:19 PM CST | Special Marine Warning | LIX | 26 min | |
| Jan 21, 6:20 PM CST | Special Marine Warning | LIX | 25 min | |
| Jan 21, 6:21 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 21, 6:42 PM CST | Special Marine Warning | LIX | 33 min | |
| Jan 21, 6:44 PM CST | Special Marine Warning | LIX | 61 min | |
| Jan 21, 6:46 PM CST | Tornado Warning | LIX | Washington | 15 min |
| Jan 21, 7:04 PM CST | Special Marine Warning | LIX | 26 min | |
| Jan 21, 7:22 PM CST | Special Marine Warning | LIX | 53 min | |
| Jan 21, 7:40 PM CST | Special Marine Warning | LIX | 65 min | |
| Jan 21, 8:01 PM CST | Special Marine Warning | LIX | 29 min | |
| Jan 21, 8:12 PM CST | Special Marine Warning | LIX | 63 min | |
| Jan 21, 8:37 PM CST | Special Marine Warning | LIX | 23 min | |
| Jan 21, 9:43 PM CST | Special Marine Warning | LIX | 62 min | |
| Jan 21, 10:35 PM CST | Special Marine Warning | LIX | 85 min | |
| Jan 22, 2:37 AM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 21 hr |
| Jan 22, 2:42 AM CST | Small Craft Advisory | LIX | 45 hr |
Nearby
Freeze Warnings in Louisiana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.